Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 264, NWS Charleston, SC

July 26, 2008Colleton County, Hampton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 26, 2008, 4:21 PM EDT for Colleton County, Hampton County, South Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2008, 4:21 PM EDT (20:21 UTC)
Expired
Jul 26, 2008, 5:00 PM EDT
In force
39 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Colleton County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1627 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 262021
SVRCHS
SCC029-049-262100-
/O.NEW.KCHS.SV.W.0264.080726T2021Z-080726T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT SAT JUL 26 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHERN HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 500 PM EDT

* AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HAMPTON...OR ABOUT OVER HAMPTON...MOVING EAST AT 17 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  BRUNSON...GIFFORD...
  HAMPTON...
  CROCKETVILLE...
  VARNVILLE...
  ALMEDA...MILEY...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3295 8123 3296 8120 3297 8118 3297 8117
      3301 8109 3307 8102 3310 8094 3273 8080
      3277 8128
TIME...MOT...LOC 2021Z 272DEG 15KT 3288 8116

$$
3 follow-up statements
000 
WWUS52 KCHS 262033
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
433 PM EDT SAT JUL 26 2008

SCC029-049-262100-
/O.CON.KCHS.SV.W.0264.000000T0000Z-080726T2100Z/
HAMPTON SC-COLLETON SC-
433 PM EDT SAT JUL 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR WEST CENTRAL COLLETON AND NORTHERN HAMPTON COUNTIES...

AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HAMPTON...OR ABOUT OVER HAMPTON...MOVING EAST AT 17 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA...
ASHTON...BRUNSON...CROCKETVILLE...CUMMINGS...EARLY BRANCH...
GIFFORD...HAMPTON...ISLANDTON...LODGE...LURAY...MILEY AND VARNVILLE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3295 8123 3296 8120 3297 8118 3297 8117
      3301 8109 3307 8102 3310 8094 3273 8080
      3277 8128
TIME...MOT...LOC 2033Z 272DEG 15KT 3288 8112

$$
000 
WWUS52 KCHS 262044
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
444 PM EDT SAT JUL 26 2008

SCC029-049-262100-
/O.CON.KCHS.SV.W.0264.000000T0000Z-080726T2100Z/
HAMPTON SC-COLLETON SC-
444 PM EDT SAT JUL 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR WEST CENTRAL COLLETON AND NORTHERN HAMPTON COUNTIES...

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HAMPTON...OR ABOUT OVER HAMPTON...MOVING EAST AT 17 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA...
ASHTON...BRUNSON...CROCKETVILLE...CUMMINGS...EARLY BRANCH...
GIFFORD...HAMPTON...ISLANDTON...LODGE...LURAY...MILEY AND VARNVILLE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3295 8123 3296 8120 3297 8118 3297 8117
      3301 8109 3307 8102 3310 8094 3273 8080
      3277 8128
TIME...MOT...LOC 2044Z 272DEG 15KT 3288 8108

$$
000 
WWUS52 KCHS 262100
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
500 PM EDT SAT JUL 26 2008

SCC029-049-262110-
/O.EXP.KCHS.SV.W.0264.000000T0000Z-080726T2100Z/
HAMPTON SC-COLLETON SC-
500 PM EDT SAT JUL 26 2008

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL COLLETON AND
NORTHERN HAMPTON COUNTIES WILL EXPIRE AT 500 PM EDT...

AT 455 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3295 8123 3296 8120 3297 8118 3297 8117
      3301 8109 3307 8102 3310 8094 3273 8080
      3277 8128
TIME...MOT...LOC 2044Z 272DEG 15KT 3288 8108

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:53 PM EDT, 28 minutes earlier.

Area forecast discussion, Jul 26, 3:53 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
353 PM EDT SAT JUL 26 2008

.SYNOPSIS...
A WEAK FRONT WILL DROP TOWARD THE AREA LATE SUNDAY FOLLOWED BY
ATLANTIC HIGH PRESSURE FOR MONDAY THROUGH THURSDAY. ANOTHER FRONT
MAY AFFECT THE REGION FRIDAY OR SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THE REGION REMAINS ON THE EASTERN PERIPHERY OF A CONTINENTAL RIDGE
AND THE WESTERN EDGE OF A BERMUDA HIGH. THIS IS MAINTAINING A
HUMID AIRMASS IN PLACE WITH A SERIES OF WEAK UPPER LEVEL IMPULSES
PROPAGATING THROUGH THE UPPER LEVELS. CONVECTION SHOULD SLOWLY
BECOME MORE WIDESPREAD THROUGH THE EVENING HOURS WITH AN ABUNDANCE
OF INSTABILITY AND NUMEROUS MESOSCALE OUTFLOW BOUNDARIES TO BUILD
UPON. BEYOND MIDNIGHT...COVERAGE SHOULD LESSEN SIGNIFICANTLY WITH
THE LOSS OF DAYTIME HEATING HOWEVER WILL MAINTAIN SOME POPS
THROUGH DAYBREAK.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
UPPER HEIGHT FALLS WILL CONTINUE ON SUNDAY AS THE RIDGE TO THE
WEST FURTHER ERODES. THIS WILL ALLOW A WEAK FRONTAL FEATURE TO
DROP TOWARD THE AREA LATE IN THE DAY WHICH WILL PROVIDE AN
ADDITIONAL FOCUS FOR CONVECTION. MODEL SOUNDINGS SHOW LESS DRY AIR
ALOFT THAT COULD MIX DOWN DURING THE DAY...THUS SFC DEWPOINTS
SHOULD REMAIN IN THE LOWER 70S THROUGH THE AFTERNOON WITH HIGHS IN
THE LOWER 90S. AMPLE INSTABILITY SHOULD DEVELOP...WHICH COMBINED
WITH THE APPROACHING FRONT...THE SEABREEZE...AND SOME UPPER
IMPULSES SHOULD RESULT IN SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT
ESPECIALLY TO THE N WHERE BULK SHEAR VALUES WILL BE MORE
SUPPORTIVE OF MULTI-CELL CLUSTERS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
AN UPPER LEVEL TROF ALONG THE EAST COAST AND AN UPPER LEVEL RIDGE
OVER THE SOUTHERN PLAINS SUNDAY NIGHT WILL BE REPLACED BY MORE
ZONAL FLOW BY TUESDAY. THEN AN UPPER LEVEL TROF IS EXPECTED TO
ESTABLISH ITSELF ONCE AGAIN ALONG THE EAST COAST BY THE END OF THE
WEEK. A TROF TO THE LEE SIDE OF THE SOUTHERN APPALACHIAN MOUNTAINS
IS EXPECTED TO PREVAIL THROUGH THIS PART OF THE FORECAST
PACKAGE...WHICH WHEN COMBINED WITH THE SEA/OCEAN BREEZE TO RESULT
IN SOUTHWESTERLY WINDS AT NIGHT AND INTO THE EARLY MORNING HOURS
AND SOUTH TO SOUTHEASTERLY WINDS IN THE AFTERNOON AND INTO THE
EARLY EVENING.

THERE WILL BE A CHANCE OR SLIGHT CHANCE FOR SHOWERS AND
THUNDERSTORMS EACH DAY...MAINLY ALONG THE SEA BREEZE OR OTHER
BOUNDARIES DURING THE AFTERNOON AND EVENING HOURS. CANNOT RULE OUT
SHOWERS AND THUNDERSTORMS SUNDAY NIGHT AS WITH A DECENT
NORTHWESTERLY FLOW ALOFT AND RICH LOW LEVEL MOISTURE IN PLACE...ANY
UPSTREAM CONVECTION MAY BE ABLE TO DIVE SOUTHEAST INTO THE AREA. AS
UPPER LEVEL FLOW WEAKENS INTO MID AND LATTER PART OF THE WEEK FEEL
THE CHANCES OF THIS SAME SCENARIO UNFOLDING AFTER SUNDAY NIGHT IS
QUITE LOW.

HIGH TEMPERATURES ON WEDNESDAY AND ESPECIALLY THURSDAY WILL BE QUITE
WARM. AN AREA OF LOW PRESSURE IS EXPECTED TO MOVE OFF THE MID
ATLANTIC COAST DURING THE PERIOD AND THIS WILL RESULT IN THE LOW
LEVEL WINDS DEVELOPING MORE OF A WESTERLY COMPONENT....WHICH SHOULD
PIN THE SEA BREEZE FAIRLY CLOSE TO THE COAST. THIS COMBINED WITH
COMPRESSIONAL HEATING AHEAD OF A COLD FRONT TO OUR NORTHWEST WILL
LIKELY AID IN SENDING HIGH TEMPERATURES INTO AT LEAST THE MID 90S
FOR MANY AREAS AWAY FROM THE COAST. THIS COMBINED WITH DEWPOINT
TEMPERATURES IN THE MID 70S WILL RESULT IN HEAT INDICES AT OR ABOVE
105.

BY THE END OF THE WEEK THE DEVELOPING UPPER LEVEL TROF SHOULD
PROVIDE SOME MINOR RELIEF. THE GFS IS MUCH MORE ROBUST WITH THIS
UPPER TROF THAN THE ECMWF...BUT IN EITHER CASE TEMPERATURES NEAR
NORMAL WITH SOME LOWERING OF THE DEWPOINTS IS ANTICIPATED BY THE END
OF THE WEEK.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
WITH AN ONGOING NW FLOW WITH WARM MOIST AIRMASS NEAR THE SURFACE
THERE WILL BE AT LEAST AN ISOLATED THREAT FOR CONVECTION AT THE
TERMINALS THROUGHOUT THE TAF PERIOD. HOWEVER THE FIRST FOCUS FOR
ACTIVITY WILL BE LATER THIS AFTERNOON WITH UPPER ENERGY MOVING
THROUGH AND PROVIDING A FORCING MECHANISM FOR SHOWERS AND STORMS.
THE BEST COVERAGE SHOULD REMAIN WEST OF THE TERMINALS NEAR THE LEE
TROUGH SO HAVE NOT INCLUDED ANY PREVAILING MENTION. LATE TONIGHT A
WEAK VORT LOOKS TO SLIDE THROUGH SOUTHERN SC WHICH COULD SPARK
SOME SHOWERS NEAR KCHS. THUS WE INCLUDED A VICINITY SHOWER.

SUNDAY LOOKS TO SEE BETTER COVERAGE OF SHOWERS AND STORMS DUE TO
AN INCREASE IN UPPER LEVEL FORCING AND CONTINUED MOISTENING IN THE
LOWER LEVELS. INCLUDED CB MENTION AT THIS TIME BUT LATER SHIFTS
MAY CONSIDER INCLUDING TEMPO OR PREVAILING FOR CONVECTION AND
BRIEFLY REDUCED CIGS/VSBYS.

EXTENDED AVIATION OUTLOOK...BRIEF MVFR OR LOWER CONDITIONS IN
SCATTERED SHOWERS AND THUNDERSTORMS EACH AFTERNOON/EVENING. PATCHY
SHALLOW GROUND FOG EACH MORNING COULD DROP VSBYS BRIEFLY TO MVFR.

&&

.MARINE...
BERMUDA HIGH PRESSURE WILL SLOWLY BUILD WEST WHILE A WEAK SURFACE
TROUGH SHIFTS TOWARD THE COAST DURING THE DAY SUNDAY. SOME
NOCTURNAL JETTING EXPECTED TONIGHT...MAINLY OVER THE OFFSHORE GA
WATERS. A GOOD SEABREEZE EXPECTED RIGHT ALONG THE COAST SUNDAY
AFTERNOON DUE TO A SLIGHTLY STRONGER PRESSURE GRADIENT.

FOR SUNDAY NIGHT THROUGH THURSDAY...SURFACE HIGH PRESSURE OVER
THE CENTRAL ATLANTIC AND LOW PRESSURE TO THE LEE OF THE SOUTHERN
APPALACHIANS WILL RESULT IN MAINLY SOUTHWEST WINDS DURING THE
NIGHT AND EARLY MORNING HOURS AND SOUTH TO SOUTHEAST WINDS
ESPECIALLY NEAR THE COAST DURING THE AFTERNOON AND EVENING. BOTH
THE NAM AND GFS SHOWER A TIGHTER PRESSURE GRADIENT ACROSS THE
COASTAL WATERS SUNDAY NIGHT AND A RESULT HAVE INCREASED WINDS AND
SEAS SOME FROM THE PREVIOUS FORECAST. OUTSIDE OF SHOWER AND
THUNDERSTORM ACTIVITY...EXPECT MAINLY SEAS OF 2 TO 4 FEET AND
WINDS OF 10 TO 15 KNOTS MONDAY THROUGH THURSDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JRL/MTE
Hazardous weather outlook, Jul 26, 10:20 AM EDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1020 AM EDT SAT JUL 26 2008

AMZ330-350-352-354-374-271000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1020 AM EDT SAT JUL 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-271000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1020 AM EDT SAT JUL 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA THIS AFTERNOON. A FEW OF THE STRONGER
THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS. LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE ALSO POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP
TODAY. THUNDERSTORM ACTIVITY WILL CONTINUE INTO THIS EVENING
BEFORE SLOWLY DISSIPATING.

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD REMAIN ALERT FOR THUNDERSTORMS TODAY. BE PREPARED TO TAKE
IMMEDIATE ACTION SHOULD THREATENING WEATHER APPROACH YOUR LOCATION
OR IF A SEVERE THUNDERSTORM WARNING IS ISSUED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

EXCESSIVE HEAT...A RETURN TO HIGH TEMPERATURES IN THE MID 90S AND
HIGH HUMIDITY COULD RESULT IN HEAT INDICES IN EXCESS OF 105
DEGREES OVER MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA TUESDAY THROUGH THURSDAY. HEAT ADVISORIES MAY EVENTUALLY
BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jul 26, 2:49 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
249 PM EDT SAT JUL 26 2008

GAZ140-141-261915-
COASTAL MCINTOSH-INLAND MCINTOSH-
249 PM EDT SAT JUL 26 2008

...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY THROUGH 315 PM
EDT...

AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR TOWNSEND...OR
ABOUT 11 MILES NORTHWEST OF DARIEN...MOVING EAST AT 11 MPH.

AREAS IN AND AROUND CARNIGAN...COX...CRESCENT...EULONIA...MERIDIAN...
PINE HARBOR...SHELLMAN BLUFF...TOWNSEND AND VALONA WILL BE IMPACTED
THROUGH 315 PM EDT.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 26, 3:01 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
301 PM EDT SAT JUL 26 2008

GAZ088-SCZ042-261930-
HAMPTON-SCREVEN-
301 PM EDT SAT JUL 26 2008

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN HAMPTON AND EAST
CENTRAL SCREVEN COUNTIES THROUGH 330 PM EDT...

AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED 7 MILES WEST OF
SHIRLEY...OR ABOUT 12 MILES SOUTHEAST OF SYLVANIA...MOVING EAST AT 12
MPH.

AREAS IN AND AROUND ESTILL...SCOTIA AND SHIRLEY WILL BE IMPACTED
THROUGH 330 PM EDT.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 26, 3:23 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
323 PM EDT SAT JUL 26 2008

GAZ088-101-262000-
EFFINGHAM-SCREVEN-
323 PM EDT SAT JUL 26 2008

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN SCREVEN AND NORTH
CENTRAL EFFINGHAM COUNTIES THROUGH 400 PM EDT...

AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR OAKY...OR ABOUT
12 MILES NORTH OF SPRINGFIELD...MOVING EAST AT 9 MPH.

AREAS IN AND AROUND CLYO...KILDARE AND SHAWNEE WILL BE IMPACTED
THROUGH 400 PM EDT.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 26, 3:48 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
348 PM EDT SAT JUL 26 2008

SCZ043-044-262015-
DORCHESTER-INLAND COLLETON-
348 PM EDT SAT JUL 26 2008

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN COLLETON AND WEST
CENTRAL DORCHESTER COUNTIES THROUGH 415 PM EDT...

AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SPRINGTOWN TO BELLS CROSSROADS...OR ALONG A LINE
EXTENDING FROM 10 MILES SOUTHWEST OF SAINT GEORGE TO 10 MILES
NORTHWEST OF WALTERBORO...MOVING EAST AT 6 MPH.

AREAS IN AND AROUND CANADYS...COLLETON...LODGE...PADGETTS...
REEVESVILLE...RUFFIN...SAINT GEORGE...SMOAKS...WALTERBORO AND
WILLIAMS WILL BE IMPACTED THROUGH 415 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 26, 4:14 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
414 PM EDT SAT JUL 26 2008

GAZ101-262100-
EFFINGHAM-
414 PM EDT SAT JUL 26 2008

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN EFFINGHAM COUNTY THROUGH
500 PM EDT...

AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR OAKY...OR ABOUT 9
MILES NORTH OF SPRINGFIELD...MOVING SOUTHEAST AT 7 MPH.

AREAS IN AND AROUND CLYO...EGYPT...GUYTON...SHAWNEE...SPRINGFIELD AND
STILLWELL WILL BE IMPACTED THROUGH 500 PM EDT.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 26, 4:19 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
419 PM EDT SAT JUL 26 2008

SCZ043-044-262100-
DORCHESTER-INLAND COLLETON-
419 PM EDT SAT JUL 26 2008

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN COLLETON AND
DORCHESTER COUNTIES THROUGH 500 PM EDT...

AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PREGNALL TO SMOAKS...OR ALONG A LINE EXTENDING FROM 6
MILES SOUTHEAST OF SAINT GEORGE TO 14 MILES SOUTHWEST OF SAINT
GEORGE...MOVING EAST AT 24 MPH.

AREAS IN AND AROUND CANADYS...COTTAGEVILLE...DORCHESTER...GIVHANS...
HARLEYVILLE...JEDBURG...KNIGHTSVILLE...PADGETTS...REEVESVILLE...
RIDGEVILLE...ROUND O...RUFFIN...SAINT GEORGE...SMOAKS...
SUMMERVILLE...WALTERBORO AND WILLIAMS WILL BE IMPACTED THROUGH 500 PM
EDT.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 3:33 PM EDTSevere Thunderstorm WarningCHSHampton42 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.